The Food and Drugs Administration Office (FDA) has issued an official warning to the public, urging them not to take medication for flu or allergy with soda, as the practice may lead to shocking or even death.

The warning has been prompted by the recent trend among teenagers: mixing soft drinks with medicine to get themselves high.

Director General of the Narcotics Control Division, Prapon Angtrakul, stated that aspirin-like Tramadol, Dextromethorphan, hydroxyzine, and Diphenhydramine were popular choices among the youths, given these drugs yielded drowsy effects similar to marijuana. Drug addicts often combine these medicines with other narcotics to create customized addictive substances, he added.

According to him, the ingredients would cause addiction when introduced into the system regularly, adding that they have potential to cause respiratory diseases. Those consuming the drug would experience indescribable joy and drunkenness, but once the effects wear off, the addict would feel extremely sleepy. He stressed that regular consumption would eventually lead to respiratory system failure and even death.

Mr. Prapon said the FDA has currently placed the medicines on its watch list. They can only be dispensed under a pharmacist's supervision. The FDA is also planning to classify Tramadol as class 2 addictive substance.

News from NNT